Q. On increasing Lexapro to 15 mg, my anxiety level increases. Is dosage the cause?

Answered by
Dr. Suresh Kumar G D
and medically reviewed by iCliniq medical review team.
Published on Nov 01, 2019 and last reviewed on: Nov 06, 2019

Hello doctor,

I have been taking Lexapro 10 mg for the past five years and recently I have increased the dose to 15 mg. After the dosage increase, there is an increase in my anxiety level. Will increase in antidepressant dosage cause a temporary increase in anxiety?

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

An increase in antidepressant dosage can potentially cause short term agitation, increased anxiety until your body gets used to the new dosage.

Lexapro (escitalopram) is an effective medication to treat anxiety and depression. The usual dose is 10 mg once daily. Sometimes dosage can be increased to 15 mg or 20 mg once daily. Discuss with your psychiatrist whether the increase in Lexapro dosage is needed in your situation. If increase in anxiety does not settle in a week or two, discuss with your psychiatrist about reducing the dose back to 10 mg once daily.

You can consider psychological therapy like CBT (cognitive behavioral therapy) for additional support.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Does Lexapro take a long time to start working?

Query: Hi doctor, I had recently had several hospital stays for spikes in blood pressure due to years of stress with a sick child. Nothing organically was found. Anxiety might be the key. I was put on 5 mg of Lexapro at night, which made me anxious and gave me insomnia. Then, another doctor gave me Buspa...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. If Lexapro (Escitalopram) caused insomnia, then it is better to take the drug in the morning after breakfast.¬†This drug is an SSRI drug (selective serotonin reuptake inhibitor) and helps to reduce depressive symptoms when taken regularly. Buspirone is an anti-anxiety ...  Read Full

Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full

What is Petril used for?

Query: Hi doctor, I have an anxiety disorder. Neuropsychiatrist prescribed me Cipralex 10 mg and Petril MD 0.5 1/2 tablet. I took Cipralex for a month and Petril for 22 days when I went to review with my doctor he said to continue Cipralex and Petril 0.5 mg. I have been taking 1/2 tablet but he said to tak...  Read Full >>


Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. Cipralex (Escitalopram) 10 mg is good medicine for anxiety disorder. You may need to continue for at least six months to a year. Petril (Clonazepam) 0.5 mg is fine to be taken short term for upto a month, then your doctor will gradually taper it off. Also, try to get s...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.